I'm in ER nurse and I got a blister on


Q: I'm in ER nurse and I got a blister on my foot at work about a week ago and now it hurts and its red there's no pus coming out of it the skins not broken but there's red streaks coming up my foot

Symptoms:  Blister, pain, redness, white patch, skin still intact
I'm in ER nurse and I got a...-1

A:   Thank you for choosing ATD.

Are you taking all those medications? Have you been prescribed these medications? Please answer these questions in the follow-up. I need to know specifically if you are taking all of them at the moment. Most of the medications you are taking have severe side effects and I would ascribe the lesion as one of the side effects. You should see your Doctor to talk about the lesion then. If this is not the case, then read on for my opinion.

I believe that you have a blister due to wearing tight shoes or excessive standing that is common in the job of an ER nurse. This is very normal and it is nothing to be alarmed about. Since you have not given a history of fever, it makes me feel this is not too serious.

The red streaks that you are getting up the leg are due to lymph node reaction to the injury. Inevitably the blister in the leg has caused some cytokines to be released which are causing the lymph nodes to get affected. Wait for a while to let the blister burst by itself or you can lance the blister by using a blade. If you do not know how to lance the blister, get another nurse or Doctor to do it.

If the swelling does not stop in 3 days or other symptoms develop, you should see a Doctor. Hope this helps you.

Comments / Follow Ups

Patient: Yes I'm taking all the medications, I have severe crohn's disease. I'm worried it is infected since I have a weakened immune system.
Doctor: Thank you for the follow up.

If you are taking all the medications, then it is very possible that the foot is infected. Also, the infection will not produce a strong immune response because of the steroid.

You should see the prescribing physician to confirm the diagnosis. A modification in therapy may be needed to help you get a quick cure. I would also expect the Doctor to order a culture and sensitivity.

All the best. Hope you have a speedy recovery.

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon